MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient was experiencing backup battery faults frequently over the past year and more.Initially, it was to have cleared with the completion of a self-test, but since summer of 2025, the patient had needed a new 11v battery, which were issued outside of the 36-month rotation and was said to have received replacements in (b)(6) 2025 and again in (b)(6) 2025 (b)(6).The backup battery fault recurred in (b)(6) 2026 and initially resolved when the patient plugged into the power module (pm), despite education to remain on battery power.It was said to have recurred again and has been persistent for the past week and more.The prior alarm resolved on (b)(6) 2026.The patient has had a known internal driveline fracture and had a driveline repair up to velour in the past.The patient has also been issued a new pocket controller in (b)(6) 2023 (b)4).The emergency backup battery (ebb) faults were said to no be related to the driveline.It was recommended to replace the system controller.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a backup battery fault alarm was confirmed via the provided log file.The log file captured backup battery fault alarms on (b)(6) 2026 per timestamps.These alarms correlated to load test conditions and did not prevent the pump from operating as intended throughout the data.The system controller (serial number unknown) was not returned for analysis.Questions regarding the event were asked multiple times and no responses were received.The root cause of the backup battery fault alarm was unable to be conclusively determined through this analysis, and a corrective action was initiated in order to further investigate the issue.The serial number of the system controller was not provided.The heartmate ii lvas instructions for use (section 7 ¿alarms and troubleshooting¿) and the heartmate ii patient handbook (section 5 ¿alarms and troubleshooting¿) instructs users on how to resolve alarms that sound from their system controller, including alarms associated with backup battery fault conditions.Heartmate ii patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24254449
Report Number2916596-2026-00523
Device Sequence Number21324821
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106762
Device Catalogue Number106762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/10/2026
02/10/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/11/2026
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q325-HF-4
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight142 KG